Acidophilus side effects
Side effects from the intake of this probiotic usually cause no problem for a majority of people since they are not at all severe and they last for a short period of time. The first thing that people may notice is the increase of intestinal gas and flatulence. This usually happens to people who have taken acidophilus for the first time.
There are lots of bacteria types inside the intestinal tract of a human. When people eat food, some bacteria digest the fiber and produce gas in the form of methane and hydrogen, while other bacteria depend on this gas for growth and because of that they absorb it. As long as the balance is maintained, there is no problem. However, if there are more bacteria that create the gas the problem of bad flatulence occurs. This is the side effects of acidophilus that occurs in most cases.
Another side effect of this probiotic happens when the bacteria die off and the toxins they release when they do die. However, this is not dangerous and the symptoms will only get worse for a short period of time. The name of this side effect is a herx reaction.
Side effects caused by the intake of acidophilus include bloating, diarrhea and flatulence. Sometimes they appear to be more flu like or even allergic. However, only a minority of people will experience any of these side effects.
Is there some way of avoiding these side effects caused by acidophilus?
These side effects occur when the intestinal bacteria are no longer maintaining the proper balance. The thing a person needs to do is to get them back into balance. The first and the easiest thing to do is to stop the consumption of acidophilus supplement. The next thing a person should do is divide the regular dose into four pieces. The point of this is to reduce the intake of acidophilus. These quarters should be consumed every day until all the side effects are present no longer. When they are gone, a person should make the dosage higher and intake half of the pill or tablet per day. This should be done until there are absolutely no more symptoms. Once they are gone, a person can get back to taking normal dosage.
People have been taking lactobacillus acidophilus since the beginning of time. Even though these are bacteria, they are not harmful bacteria and they are safe to intake every day.